MAUDE Adverse Event Report: CAREFUSION, INC SLIDE-LOCK ROT ATRAU GRASPER DBL-ACT 5MM-NA; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

CAREFUSION, INC SLIDE-LOCK ROT ATRAU GRASPER DBL-ACT 5MM-NA; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number 88-8333
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr # (b)(4).Lot # c21veo - march, of 2021, b21veo - february of 2021, j19veo - october of 2019 the product was returned, and an evaluation was performed.The root cause of this reported issue was not confirmed.The instruments were manufactured according to the product specification drawing.A visual and physical examination was conducted on each device.Devices passed all inspection criteria and function as intended.Failure mode could not be replicated.A review of dhrs 11039-01, 12338-03, and 12419-06 revealed no non-conformances or deviations.Devices pass all inspection criteria and function as intended.Failure mode could not be replicated.This complaint was escalated to a medical device reportable by the customer, bd.Endoplus will not file a report based on there being no evidence of device malfunction leading to an adverse event causing serious injury 21 cfr 803.3.There was not one specific procedure noted in the complaint nor were there any medical procedures performed on the tissue.All procedures were completed as planned.Because devices passed all inspection criteria and failure mode could not be replicated, no immediate action is necessary.Devices will be returned to customer.
 
Event or Problem Description
Atraumatic slide lock handle is very difficult to unlock once in the locked position and it is causing the jaw to pull and in some cases tear tissue.There have been instances of torn tissue on a patient due to the jaw pulling too hard when the handle is unable to unlock.This customer recently replaced their slide locks #88-8333 across the board and the surgeons started noticing the difference almost immediately with the new slide-locks.They have had surgeon complaints from 3 of the 5 using this instrument.19jul2021 additional information: what was the procedure that was being performed? multiple procedures.Was there a medical procedure performed due to the torn tissue? there was not.What was the patient¿s outcome? have not had a poor outcome.Was the procedure completed as planned? yes.Can you please send all parts of the instrument for evaluation? yes, if we have the ability to have a backup plan.Do you have the lot number? no.Do you have photos of the reported issue on the instrument? no, sent 3 graspers with sales rep for evaluation.Was the product received in this condition? not sure.How many instruments have this reported issue of difficult to unlock once in the locked position? and are you returning all of them? yes, how many of these instruments with locking issues tore patient tissue? unsure.No further information available.

Brand Name
SLIDE-LOCK ROT ATRAU GRASPER DBL-ACT 5MM-NA
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
MDR Report Key12219616
Report Number1423507-2021-00039
Device Sequence Number4002506
Product Code HET
UDI-Device Identifier10885403154461
UDI-Public(01)10885403154461
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K925079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2021
Report Date (Section F) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-8333
Device Catalogue Number88-8333
Device Lot NumberC21VEO
Was the Report Sent to FDA? No
Device Age4 MO
Date Report to Manufacturer07/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;